Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 27, 2006, 5:10 PM CDT for Cape Girardeau County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2006, 5:10 PM CDT (22:10 UTC)
- Expired
- Aug 27, 2006, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:45 AM CDT, 13 hours 25 minutes earlier.
Area forecast discussion, Aug 27, 3:45 AM CDT, 13 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT SUN AUG 27 2006 .DISCUSSION... TROPICAL MOISTURE IS WELL ENTRENCHED ACROSS THE LOWER OHIO AND MID MISSISSIPPI VALLEYS. PRECIPITABLE WATER ANALYSES AND MODEL FORECASTS INDICATE AT LEAST 2 INCHES IN THE COLUMN THROUGH MONDAY. LITTLE IN THE WAY OF FORCING WILL BE NECESSARY TO SUSTAIN CONVECTION OVER THE NEXT COUPLE OF DAYS. MAIN FORECAST CONCERNS ARE THE TIMING AND INTENSITY OF CONVECTION. THE PRIMARY FORCING FOR CONVECTION IS A FAIRLY HIGH AMPLITUDE 500 MB SHORTWAVE CURRENTLY OVER THE ROCKIES. THIS SHORTWAVE WILL MOVE RAPIDLY EASTWARD...ESPECIALLY RAPIDLY FOR THIS TIME OF YEAR. BY THIS EVENING...THE TROUGH AXIS WILL EMERGE OVER THE WESTERN HIGH PLAINS. MID LEVEL FLOW WILL TURN SOUTHWEST ACROSS THE LOWER OHIO VALLEY FAR IN ADVANCE OF THE TROUGH...WITH SOME EMBEDDED VORT CENTERS DEPICTED BY THE GFS. AS A RESULT...EXPECT SCATTERED CONVECTION TO INITIATE THIS AFTERNOON ALONG AND SOUTH OF A SYNOPTIC SCALE SURFACE FRONT OVER THE MID MISSISSIPPI VALLEY. THIS BOUNDARY...WHICH EXTENDED FROM NEAR KSPI TO KSTL TO KSGF AT 08Z...WILL MOVE LITTLE TODAY. THE GFS SEEMS A LITTLE MORE REALISTIC WITH ITS SEA LEVEL PRESSURE PATTERN...AND IT WILL BE THE MODEL OF CHOICE. THE NAM LOOKS UNREALISTIC SINCE IT DEPICTS SURFACE TROUGHS THAT HOPSCOTCH AROUND THE REGION. IN REALITY...NEITHER MODEL WILL BE ON TARGET SINCE CONVECTIVE SYSTEMS WILL PROBABLY WREAK HAVOC WITH SURFACE PRESSURES. ALTHOUGH NOCTURNAL COOLING WOULD NORMALLY FAVOR A DECREASE IN CONVECTION TONIGHT...THE MODELS AGREE ON THE DEVELOPMENT OF A WEAK LOW LEVEL JET THAT WILL LIKELY SUSTAIN ANY CONVECTIVE SYSTEMS THROUGH THE NIGHT. THIS WAS THE CASE FRIDAY NIGHT WITH A LOW LEVEL JET THAT SUSTAINED STORMS OVER THE PLAINS. LOCALLY HEAVY RAIN IS EASILY POSSIBLE DUE TO COPIOUS MOISTURE...RATHER SLOW MOVING STORMS...AND INCREASING UPPER SUPPORT FROM THE PLAINS SHORTWAVE. MONDAY INTO MONDAY NIGHT APPEARS THE MOST FAVORABLE TIME FRAME FOR CONVECTION AS THE SURFACE FRONT SAGS SOUTHEAST ACROSS THE LOWER OHIO VALLEY AND SOUTHERN MISSOURI. A STRING OF 500 MB IMPULSES WILL BE EMBEDDED IN SOUTHWEST FLOW ALOFT. ALREADY STRONG MOISTURE INFLOW WILL BE FURTHER ENHANCED BY WEAK SURFACE CYCLOGENESIS ALONG THE FRONT. SINCE THERE ARE STILL CONSIDERABLE TIMING DIFFERENCES BETWEEN THE MODELS...WILL OPT NOT TO INCLUDE HEAVY RAINFALL AMOUNTS AT THIS TIME. THE 00Z NAM IS SLOWER TO PUSH THE FRONT THROUGH...BRINGING IT ACROSS THE LOWER OHIO VALLEY TUESDAY MORNING. THIS IS ABOUT 12 HOURS SLOWER THAN THE 00Z GFS. SEVERE POTENTIAL APPEARS LIMITED BY EXTENSIVE MID AND HIGH CLOUDINESS THAT WILL LIKELY BE ASSOCIATED WITH WIDESPREAD TROPICAL CONVECTION. HOWEVER...DEEP LAYER SHEAR ASSOCIATED WITH THE MID LEVEL TROUGH WILL BE 20 TO 30 KNOTS...ENOUGH TO SUPPORT MULTI CELL CLUSTERS GIVEN ENOUGH INSTABILITY. POTENTIAL FOR ISOLATED SEVERE EVENTS WILL BE ADDRESSED IN THE HWO...ALONG WITH HEAVY RAIN POTENTIAL. THE FRONT WILL PROGRESS SOUTH OF THE KENTUCKY STATE LINE ON TUESDAY...FOLLOWED BY SURFACE HIGH PRESSURE MOVING ACROSS THE GREAT LAKES. A PERSISTENT FAIRLY STRONG NORTHEAST LOW LEVEL FLOW SHOULD LOWER HUMIDITY LEVELS DURING THE WEEK. NIGHT TIME LOWS WILL BE NOTICEABLY COOLER. THE 500 MB TROUGH IS EXPECTED TO STRENGTHEN OR CLOSE OFF OVER THE OHIO VALLEY BY THURSDAY...BUT THE DRY AIR MASS AND THE LACK OF ANY REAL COLD AIR ALOFT PRECLUDES MENTIONING PRECIPITATION AFTER WEDNESDAY. 500 MB TEMPS ARE FORECAST NEAR MINUS 10 THURSDAY...AND MID LEVEL LAPSE RATES WILL BE ONLY AROUND 5 C/KM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Aug 27, 3:09 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 309 PM CDT SUN AUG 27 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 309 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT. ISOLATED DAMAGING WIND IS THE PRIMARY SEVERE WEATHER THREAT...SHOULD ANY OCCUR. HEAVY RAINFALL IS POSSIBLE IN ANY STORM AND MAY BECOME A LOCALIZED FLOODING THREAT IF ORGANIZED CLUSTERS OF THUNDERSTORMS PROLONG PERIODS OF HEAVY RAIN OVER ANY ONE LOCALE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. ONCE AGAIN...ISOLATED DAMAGING WIND GUSTS AND VERY HEAVY RAIN ARE POSSIBLE. A COLD FRONT WILL MOVE SOUTH OF OUR REGION ON TUESDAY...BRINGING AN END TO THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MAINTAIN ALERT STATUS SHOULD THEIR ACTIVATION BE REQUESTED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Aug 27, 1:49 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 149 PM CDT SUN AUG 27 2006 ILZ085-086-089-090-271930- JOHNSON IL-POPE IL-SALINE IL-WILLIAMSON IL- 149 PM CDT SUN AUG 27 2006 ...STRONG THUNDERSTORMS EAST OF THE LAKE OF EGYPT IN ILLINOIS... AT 145 PM...A CLUSTER OF VERY STRONG THUNDERSTORMS WAS LOCATED EAST OF THE LAKE OF EGYPT IN SOUTHERN ILLINOIS...NEAR THE COMMUNITIES OF CREAL SPRINGS AND NEW BURNSIDE. THE STORMS WERE MOVING EAST- NORTHEAST AT 20 TO 25 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...TORRENTIAL RAINS OF 1 TO 2 INCHES PER HOUR...HAIL UP TO ONE- HALF INCH IN DIAMETER...AND FREQUENT DEADLY LIGHTNING. THE STORMS WILL IMPACT COMMUNITIES FROM NEW BURNSIDE TO CARRIER MILLS AND EDDYVILLE ILLINOIS THROUGH 230 PM. RJP
Special weather statement, Aug 27, 4:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 412 PM CDT SUN AUG 27 2006 ILZ080>094-INZ085>088-KYZ001>022-MOZ076-086-087-100-107>112-114- 280000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FRANKLIN IL-FULTON KY-GALLATIN IL-GRAVES KY- HAMILTON IL-HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-JACKSON IL- JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY- MCLEAN KY-MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL- PERRY MO-POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO- SPENCER IN-STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY- VANDERBURGH IN-WARRICK IN-WAYNE MO-WEBSTER KY-WHITE IL-WILLIAMSON IL- 412 PM CDT SUN AUG 27 2006 ...TORRENTIAL RAINFALL EXPECTED WITH SCATTERED THUNDERSTORMS ACROSS THE REGION THROUGH EARLY THIS EVENING... LATE AFTERNOON THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL... CONTINUE TO SPREAD ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... WESTERN KENTUCKY AND SOUTHWEST INDIANA. SOME OF THESE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES IN AN HOUR...WITH LOCAL AMOUNTS NEAR THREE TO FOUR INCHES POSSIBLE IN STRONGER THUNDERSTORMS. THIS HEAVY RAIN IS LIKELY TO PERSIST THROUGH AT LEAST 7 PM. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO TRACK SLOWLY NORTHEAST AROUND 20 MPH...AND MAY TRAVEL OVER THE SAME AREA FOR A PROLONGED PERIOD OF TIME. THE AREA OF GREATEST CONCERN FOR TORRENTIAL RAINFALL WILL BE IN AN AREA BOUNDED BY PERRYVILLE MISSOURI AND EVANSVILLE INDIANA TO THE NORTH...AND FROM NEW MADRID MISSOURI TO MADISONVILLE KENTUCKY TO THE SOUTH. THE EXCESSIVE RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS OVER SMALL STREAMS AND DITCHES. IF YOU ARE TRAVELING AND ENCOUNTER ROADS THAT ARE STARTING TO COVER WITH WATER...PLEASE SEEK AN ALTERNATE ROUTE. IN ADDITION...IF WATER IS APPROACHING YOUR HOME...PLAN TO SEEK HIGHER GROUND IMMEDIATELY. MONITOR COMMERCIAL TELEVISION AND RADIO...AS WELL AS NOAA ALL HAZARDS WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline | 35 min |
| Aug 27, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 41 min |
| Aug 27, 6:20 PM CDT | Flash Flood Warning | PAH | Alexander, Union | 3 hr |
| Aug 27, 3:51 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.